1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victoza Injections

Discussion in 'Ask A Question' started by Coffey, Jan 7, 2013.

  1. Coffey

    Coffey · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi,
    I have type 2 diabetes and been offered Victoza injections,has anyone been on them for any length of time ,do they work ok and are you having any side effects with them. :thumbup:
     
  2. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Hello Coffey.
    I have been using victoza myself over 12months , Havent had ANY problems on it .
    No side effects at 'ALL' since starting using victoza.
    Took to it like a duck to water :thumbup:

    We are all different though - what affects a few does not affect all persons .

    I find Victoza does nudge my BG levels down a bit , and keeps my weight very stable too.
    Insulin can cause weight gain unfortunately I need insulin to get my BG levels down to safer numbers.
    Using the dual therapy of insulin plus victoza is ideal for myself and I am happy to continue on this .

    Find any peptide GLP enzyme medication I can tollerate very well ...

    Are you considering Victoza ?

    Anna.
     
  3. sweetenoughthanks

    sweetenoughthanks · Member

    Messages:
    18
    Likes Received:
    0
    Trophy Points:
    21
    My mum has been on it for about a year. She's lost loads of weight and has halved her insulin. I know it made her feel really nauseous for the first couple of weeks as the dose was gradually increased but then that wore off.

    I'm seeing my doc in a couple of weeks. Currently on januvia in the morning and merformin at night and my sugar is high all the time. Tonight it was 21!

    I'm going to ask if Victoza might be good for me as the pills are obviously not doing much!
     
  4. squishychickfi

    squishychickfi · Well-Known Member

    Messages:
    115
    Likes Received:
    1
    Trophy Points:
    38
    I started 2 weeks ago - minor nausea and upset stomach while on the 0.6 dose. Really bad on the 1.2 dose including indigestion, nausea, sickness, stomach pain, stomach upset, constipation, headaches 2 days after starting the higher dose. Seems to be calming down now but I did feel poorly.
    Appetite is lower than usual - big meals are a no no now - snacking OK. Sugars seem to be OK but haven't had a blood test yet.

    Injections are fine - very fine needle and don't hurt as much as a finger prick does - so no worries there either.

    Think you just have to weigh up everything yourself before making a decision.

    Hope it goes OK
     
  5. Elsie Simon

    Elsie Simon · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I have been on Victoza for almost a year...was doing really good on but lately I seem to be having problems. I am having bouts of nausea after I eat first meal no matter what I eat. Feeling pretty lousy all morning. My fasting A.M. numbers went from an average of 120 to now 140. Because of lower back pain my walking exercise is not every day so I am not losing weight. Because of being sodium sensitive I take diuretics and really have to watch my salt intake so food choices are pretty limited. Being 71 years old is not fun these days!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook